MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient was on veno-arterial extracorporeal membrane oxygenation (va-ecmo) support with an impella.They were on support for 4 days.After an advanced membrane gas exchange oxygenator was added the pao2 went from 310 to 125 overnight.A new oxygenator was spliced into the circuit and had a post-pao2 of 120.The oxygenator was exchanged.It was requested that new oxygenators were sent to the hospital because there was concern about a "bad batch" of oxygenators.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that following standard evaluation of circuit gases and follow up evaluation utilizing an alternate testing modality, the air flow access from the wall to the blender was verified and it was ensured that all access sites were connected appropriately.The integrity of the green gas line/disk connecting the blender to the oxygenator was confirmed.Eventually, the blender was removed entirely and the oxygenator was connected to a full tank, which did not resolve the issue.The fio2 was 1.0.The patient's partial thromboplastin time (ptt) was 87.8 at the time of oxygenator exchange.Their 24 hour range was 87.8-155.
 
Additional Manufacturer Narrative
Correction: section d3 and g were updated to the correct manufacturer.This report should be cfn based and the first part of the mfr # should be 2916596.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section d1: brand name corrected.Section d4: device information corrected.Manufacturer's investigation conclusion: the report of a decrease in oxygen exchange could not be confirmed as the device was not returned for evaluation, and a specific root cause for the reported event could not be conclusively determined the centrimag adult extracorporeal membrane oxygenation (ecmo) kit (cmaek), serial number (b)(6), was not returned for evaluation.The production documentation for the centrimag adult extracorporeal membrane oxygenation (ecmo) kit (cmaek) oxygenator, serial #(b)(6), (eurosets part #us5591; lot #8518404) was also reviewed by the supplier (eurosets), and it was confirmed that all tests from the production process were compliant with the technical specifications.The relevant sections of the device history record (dhr) for the cmaek, serial #(b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.Review of the dhr for the centrimag (cm) blood pump, lot number l08292-la4, also revealed no deviations from manufacturing or quality assurance specifications.The centrimag pre-connected pack instructions for use (ifu) is currently available.The ifu lists potential adverse events associated with the use of any extracorporeal circuit, including respiratory failure, anoxia, and hypercarbia.The ifu contains the following warnings: -only trained personnel should use the pack.-a backup pack must be available immediately near the primary pack during support.-frequently monitor the patient and circuit.Monitor the circuit carefully during use for any signs of occlusion from kinks, chattering, and clot formation.-pack replacement should be prescribed by the physician based on risks and benefits to the patient.-always monitor oxygen supply and carbon dioxide removal from the circuit.Under the section titled ¿prime the centrimag pre-connected pack,¿ the ifu warns to monitor the circuit for product anomalies.Replace the pack if it does not operate as expected.Under the section titled ¿centrimag pre-connected pack operation,¿ the ifu includes instructions for how to adjust gas mixer values based on blood gas content.This section also notes to regulatory perform gas analyses.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20643174
Report Number3003752502-2024-00033
Device Sequence Number12618153
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(10)10447110(17)250705
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K141492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Device Lot Number10447110
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/10/2024
03/17/2025
07/28/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/02/2025
04/10/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown